Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Topeka, KS
NWS Topeka, KS issued this special weather statement at Jul 15, 2021, 3:28 PM CDT for Republic County, Kansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2021, 3:28 PM CDT (20:28 UTC)
- Expired
- Jul 15, 2021, 4:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Topeka, KS
County Republic County, KS
The radar
The Grand Island radar (KUEX), 77 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 443 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.6
The text
As transmitted.
046
WWUS83 KTOP 152028
SPSTOP
Special Weather Statement
National Weather Service Topeka KS
328 PM CDT Thu Jul 15 2021
KSZ008-152100-
Republic-
328 PM CDT Thu Jul 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN REPUBLIC COUNTY UNTIL
400 PM CDT...
At 324 PM CDT, Doppler Radar was tracking a thunderstorm that is
capable of producing a funnel cloud. Current conditions make it
unlikely that any funnel cloud will lower to the ground or do any
damage. However, people should remain alert and move to a safe place
if a funnel cloud approaches. Please report funnel clouds to the
National Weather Service.
Locations impacted include...
Republic and Munden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4000 9746 3991 9741 3982 9788 3998 9793
4000 9793
TIME...MOT...LOC 2024Z 239DEG 13KT 3996 9767
$$
TeefeyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this special weather statement went out at Jul 15, 12:44 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jul 15, 12:44 PM CDT, 2 hours 44 minutes before
Area Forecast Discussion National Weather Service Topeka KS 1244 PM CDT Thu Jul 15 2021 ...Update to aviation forecast discussion... .DISCUSSION... Issued at 335 AM CDT Thu Jul 15 2021 08Z water vapor imagery and profiler data shows a low amplitude trough over the central plains with one or two convectively induced vort maximum likely within the trough. Surface obs show the low level moisture has spread back to the west along an inverted surface trough that extends from a surface low over southwest KS across northern MO. The main concern for today remains the potential for heavy rainfall and flash flooding. We have already seen thunderstorms producing heavy rainfall with rates up to 3 inches per hour. Models show precipital water values remaining just over two inches across east central KS while the deep layer flow remains somewhat parallel to the weak surface trough bisecting the forecast area. So there remains the potential for slow moving storms tracking over the same areas as we've already seen this morning. Because of this have issued a flash flood watch through this evening. As for severe thunderstorms with hail and wind, models have tended to shift the axis of higher CAPE to the southeast where there may be more heating. Meanwhile the deep layer shear remains marginal with 0-6KM shear values of 20KT to 30KT. Perhaps the bigger uncertainty is whether this morning's convection holds together and persists into the daytime hours or will there be redevelopment later today. The CAMs do not appear to be handling the current convection very well, and try to show storms redeveloping by early afternoon. With the low level jet likely feeding high theta-e air into the convective complex, think it may be able to hang together for a little while. This may cause more cloud cover and less heating for east central KS and lowering the risk for severe storms. So while there may be an isolated storm with some hail and wind, the heavy rain looks to be the main concern. Highs today are expected to be limited by the clouds and rain with readings generally in the lower 80s. The upper trough is progged to slowly push east and south this evening with not a whole lot of scouring of the moisture. So have some decent POPs over east central KS through the evening hours. Lows tonight are forecast to be in the mid and upper 60s with possible stratus lingering overnight holding temps a little warmer than they otherwise would be. For Friday through Monday, northwest to north flow is progged to persist with some possible disturbances moving through the area. Moisture may not be as good but with the energy there could be scattered shower activity so have some chance POPs persisting. Temps through the middle of next week look to remain mild as surface ridging continues to nose into northeast KS and the upper ridge remaining over the west. Temps are likely to trend warmer towards the end of next week as models indicate this upper ridge propagating to the east. Tuesday and Wednesday look to be mainly dry with the deeper moisture pushed to the south and no obvious shortwaves progged to impact the area. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1244 PM CDT Thu Jul 15 2021 Terminals may remain on the northern edge of the main area of precipitation as it moves ENE over the next several hours but did keep a tempo for some precip for a few hours. Cigs may be able to rise to VFR outside of the precip for a few hours but deteriorating conditions are expected overnight in light winds and a wet boundary layer. && .TOP WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 10 PM CDT this evening for KSZ021>024- 026-035>040-054>056-058-059. && DISCUSSION...Wolters AVIATION...65
Hazardous weather outlook, Jul 15, 4:28 AM CDT, 11 hours before
Hazardous Weather Outlook National Weather Service Topeka KS 428 AM CDT Thu Jul 15 2021 KSZ008>012-020>024-026-034>040-054>056-058-059-160930- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 428 AM CDT Thu Jul 15 2021 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Today and Tonight. Thunderstorms with very heavy rainfall are likely today. These storms may tend to move slowly over the same areas producing several inches of rainfall in a short period of time. Because of this a flash flood watch has been posted for parts of north central and northeast Kansas and all of east central Kansas through this evening. The thunderstorms may also be strong enough to produce some hail and wind near severe levels. Although this potential appears to be limited to areas south of Interstate 35. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts over one inch to the National Weather Service in Topeka. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep Wolters
In the hours before
Special weather statement, Jul 15, 3:28 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Topeka KS
328 PM CDT Thu Jul 15 2021
KSZ008-152100-
Republic-
328 PM CDT Thu Jul 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN REPUBLIC COUNTY UNTIL
400 PM CDT...
At 324 PM CDT, Doppler Radar was tracking a thunderstorm that is
capable of producing a funnel cloud. Current conditions make it
unlikely that any funnel cloud will lower to the ground or do any
damage. However, people should remain alert and move to a safe place
if a funnel cloud approaches. Please report funnel clouds to the
National Weather Service.
Locations impacted include...
Republic and Munden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4000 9746 3991 9741 3982 9788 3998 9793
4000 9793
TIME...MOT...LOC 2024Z 239DEG 13KT 3996 9767
TeefeyThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 12:20 AM CDT | Areal Flood Advisory | TOP | Clay, Cloud, Ottawa, Riley | 4 hr |
| Jul 15, 12:33 AM CDT | Flash Flood Warning | TOP | Clay, Cloud, Riley | 3 hr |
| Jul 15, 2:19 AM CDT | Flash Flood Warning | TOP | Clay, Dickinson, Geary, Pottawatomie, Riley | 4 hr |
| Jul 15, 3:27 AM CDT | Areal Flood Warning | TOP | Clay, Cloud, Riley | 6 hr |
| Jul 15, 3:31 AM CDT | Flash Flood Watch | TOP | Anderson, Clay, Coffey, Dickinson, Douglas, Franklin and 10 more | 16 hr |
| Jul 15, 3:46 AM CDT | Areal Flood Advisory | TOP | Dickinson, Geary, Morris, Wabaunsee | 4 hr |
| Jul 15, 6:08 AM CDT | Areal Flood Warning | TOP | Clay, Dickinson, Geary, Pottawatomie, Riley | 3 hr |
| Jul 15, 7:34 AM CDT | River Flood Warning | TOP | Riley | 15 hr |
| Jul 15, 9:05 AM CDT | Flash Flood Warning | TOP | Clay, Geary, Riley | 4 hr |
| Jul 15, 9:53 AM CDT | Areal Flood Advisory | TOP | Pottawatomie, Riley | 3 hr |
| Jul 15, 4:06 PM CDT | Special Weather Statement | TOP | Republic | 24 min |
| Jul 15, 4:48 PM CDT | Severe Thunderstorm Warning | TOP | Republic | 27 min |
| Jul 15, 4:54 PM CDT | Special Weather Statement | TOP | Cloud | 36 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.